Asthma in teens and acetaminophen

Have you even wondered why there is such an increase in asthma in children? A recent study may have some answers to why we see so many children with this condition. There is a link with an increased risk of asthma when a baby receives acetaminophen (not Aspirin but a drug such as Tylenol) in their first year of life.

Teens who use acetaminophen as a pain killer are more likely to have problems with asthma, eczema and nasal allergies. Even if the teen only takes acetaminophen once a month may be at double the risk for asthma, according to new research.

The use of acetaminophen even once a year may increase asthma risk by 50% compared to teens who never used the drug.

In Canada the number of children who have asthma has risen to 10% and is going up. It is now believed that the use of acetaminophen has been one of the drivers in the rising asthma rates worldwide.

Asthma can be fatal, at least it is a chronic disease. The study does not show cause and effect. At most it shows an association but it has been perceived as an important risk factor in the development of asthma.

Why do you buy life insurance for children? One of the reasons is so that when the child gets older and possibly develops a medical condition such as asthma or other respiratory illness. This illness could cause a higher rate of possible denial of insurance coverage for the now-grown child.

asthma.jpg

See Also:

  • Bullet Item